Hail, Las Animas
- When
- June 8, 1:45 PM MST to 1:50 PM MST
- Where
- Las Animas County, Kim
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.250, -103.350
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 8, 2:45 AM MST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 345 AM MDT TUE JUN 8 2004 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN WILL BE THUNDER OVER PALMER DIVIDE AND FAR EAST PLAINS. CURRENTLY...LLJ BRINGING GUSTY SOUTH WINDS AND 50F DEWPOINTS TO FAR EASTERN PLAINS...WHILE GENERAL SOUTHWEST FLOW BRINGS A MILD NIGHT TO MOST AREAS. EXPANDED POPS ON EAST PLAINS TO COVER CROWLEY/OTERO/LAS ANIMAS EASTWARD...AS WELL AS KEPT TELLER EL PASO COUNTY POPS. ANOTHER WARM DAY TODAY AS MID LEVEL TEMPS RISE TO 18C ACROSS THE AREA. DEEP AFTERNOON MIXING SHOULD BRING TEMPS ONLY A FEW F COOLER THAN YTDY. SFC BDRY LIES ACROSS PALMER DVD...WHILE DRYLINE CONTINUES SOMEWHERE BTWN LAA AND LHX. CAPES RUNNING UP TO 1200 J/KG...SHEAR 20-35KTS...AND LIS 0 TO -4...SO EXPECT MAINLY SMALL HAIL AND WIND GUSTS WITH ANY STORMS THAT FORM. TONIGHT PRECIP ENDS AFTER SUNSET...BUT THINK LLJ WILL CONTINUE INTO EARLY MORNING HOURS ALONG THE BORDER. ADJUSTED WINDS TO REFLECT THIS. .LONG TERM... (WEDNESDAY THROUGH NEXT MONDAY) ...FIRE WEATHER THE CONCERN... WEDNESDAY...UPPER TROUGH CONTINUES TO DIG OVER CALIFORNIA WITH INCREASING S-SWLY FLOW ACROSS SRN CO. QUESTION IS HOW MUCH MOISTURE WILL WE BE ABLE TO HOLD ON TO OVER THE PLAINS BY WED AFTERNOON. MODELS SHOWING A FLIP-FLOP IN THEIR USUAL BIASES...WITH ETA WETTER THAN GFS FOR A CHANGE. WOULD LIKE TO BELIEVE THIS...BUT WITH INCREASING SWLY FLOW...SUSPECT MOISTURE WILL BE SHUNTED EASTWARD TOWARD KS BY AFTERNOON. LEFT THE CURRENT POP GRIDS ALONE...WITH A BROADBRUSH OF ISOLATED POPS OVER MOST OF THE AREA. DRY THUNDERSTORMS CERTAINLY POSSIBLE...ESPECIALLY ALONG AND WEST OF I-25. WINDS WILL BE INCREASING THROUGH THE DAY...WITH WESTERN MTS AND SAN LUIS VALLEY REACHING CRITICAL FIRE WEATHER CONDITIONS IN THE AFTERNOON. WONT ISSUE A HIGHLIGHT YET...BUT DAY SHIFT MAY NEED TO CONSIDER ONE. MADE SOME ADJUSTMENTS TO DEW POINT AND WIND GRIDS...REMAINING FIELDS LOOK OK. THURSDAY...UPPER TROUGH BEGINS TO LIFT OUT WITH 80 KNOT JET STREAK ROTATING EASTWARD ACROSS THE AREA. LOW LEVEL MOISTURE SHUNTED EASTWARD...WITH ONLY LOW POPS ALONG THE KS BORDER NEAR THE DRYLINE. DEEP MIXING AND VERY DRY AIR SUGGEST THE FIRE DANGER WILL INCREASE... AS STRONGER WINDS ALOFT REACH THE SURFACE BY AFTERNOON. WILL LIKELY NEED A FIRE WEATHER HIGHLIGHT...THOUGH IT IS STILL A LITTLE TOO EARLY FOR ONE THIS MORNING. MAIN CHANGES TO THE GRIDS WERE AGAIN MAINLY IN THE WIND AND DEW POINT FIELDS...ALSO REMOVED SOME POPS OVER ALL BUT THE FAR EASTERN PLAINS. FRIDAY/SATURDAY...GENERALLY DRY WESTERLY FLOW AS UPPER LOW WEAKENS AND LIFTS INTO THE NRN PLAINS. WILL STILL BE BREEZY WITH WEAKENING JET OVERHEAD...THOUGH SPEEDS WILL DECREASE SOMEWHAT FROM THURSDAYS NUMBERS. MAX TEMPS SHOULD COOL SLIGHTLY...THOUGH WITH DOWNSLOPE FLOW AND ONLY MINOR COOLING ALOFT...KEPT THE CURRENT TEMP GRIDS GOING...WHICH PORTRAY SLIGHTLY WARMER THAN GUIDANCE MAXES. SUNDAY-MONDAY...PERHAPS AN UPTURN IN PRECIP CHANCES ERN MTS AND PLAINS AS SURFACE HIGH BUILDS INTO THE PLAINS AND LOW LEVEL UPSLOPE RETURNS SOME MOISTURE TO THE AREA BY SUNDAY AFTERNOON. CURRENT GRIDS LOOK FINE AT THIS POINT...WITH ONLY A FEW MINOR TEMP TWEAKS MADE. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT TUE JUN 8 2004 COZ058>089-093>099-091300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1123 AM MDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER AND EL PASO COUNTIES...AS WELL AS IN THE EASTERN PLAINS FROM CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES EASTWARD TO THE KANSAS BORDER. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. LATEST COMPUTER GUIDANCE IS INDICATING THAT THUNDERSTORMS SHOULD DEVELOP OVER THESE AREAS THIS AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH-CENTRAL COLORADO WEDNESDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO 45 MPH. THUNDERSTORMS ALONG AND WEST OF THE SANGRE DE CRISTO MOUNTAINS ARE EXPECTED TO PRODUCE LITTLE OR NO RAIN. A FRONT IS FORECAST TO MOVE ACROSS THE MOUNTAINS INTO THE PLAINS EARLY THURSDAY...BRINGING GUSTY WEST WINDS ALONG WITH A VERY DRY AIR MASS. CONTINUED WARM TEMPERATURES...LOW RELATIVE HUMIDITY... DRY FUELS...AND INCREASING WINDS MEAN THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON THURSDAY. OF PARTICULAR CONCERN WOULD BE ANY FIRE STARTS FROM WEDNESDAYS ISOLATED DRY LIGHTNING...FOLLOWED QUICKLY BY STRONG WEST WINDS WITH THE PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER TELLER AND EL PASO COUNTIES...AS WELL OVER PORTIONS OF THE EASTERN PLAINS FROM CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES EASTWARD TO THE KANSAS BORDER.
The Pueblo radar (KPUX), 153 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409014, 5409015, 5409016, 5409017.